Death SMQs:, Torsade de pointes/QT prolongation (broad), Anaphylactic reaction (narrow), Arrhythmia related investigations, signs and symptoms (broad), Shock-associated circulatory or cardiac conditions (excl torsade de pointes) (narrow), Anaphylactic/anaphylactoid shock conditions (narrow), Acute central respiratory depression (broad), Cardiomyopathy (broad), Hypersensitivity (narrow), Respiratory failure (broad)
Write-up: Information has been received from a nurse practitioner who heard from an emergency room (ER) nurse that an 11 year old female was vaccinated "within in the past month" in approximately May 2007 with a first dose of Gardasil. Subsequently, 3 days after vaccination the patient presented to an ER. She experienced cardiac arrest, required lung bypass (ECMO) and "may not have expired." It was also reported by the same nurse that the physician from the hospital said that "the death was due to an anaphylactic reaction to Gardasil." The anaphylactic reaction and cardiac arrest were considered to be life threatening by the reporter. Additional information has been requested.